Jun 5, 2008
I found out I was Poz in '04. My doctor put me on ATRIPLA in '06. I also take Zoloft and Zocor. My Triglycerides have gone from the low 600's to the low 400's, but there has been no change in the last nine months. My doctor has mentioned putting me on TRICOR. What is your take on this. I am 60 years old, and aside from having my appendix out four years ago, have never been hospitalized or sick.
| Response from Dr. Moyle
This is really a drug interaction issue. A statin might do a good job on your triglycerides without needing a fribrate drug like tricor. The problem is that the efavirenz in Atripla reduces the exposure of Zocor to a great degree, so you are not getting much bang for your buck from Zocor. I would suggest changing the statin from Zocor to Lipitor (start at 20mg and titrate up to 80/night based on effects) or Crestor (start at 10mg and titrate up). Both these drugs still have some interaction but will do more for both Cholesterol and Triglycerides than Zocor. If your trigs stay above 250 after another 6 months, tricor or an omega 3 supplement may help. Meanwhile, cutting back on sugars (like sodas, or in coffee)and alcohol and taking regular cardio exerise usually helps trigs a bit. Best Wishes Dr Moyle
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth After Touching Urine Worried I Have HIV
- Hair Loss After Rubbing Vagina Worried I Have HIV
- Loose Stool After Touching Anus Sign Of HIV AIDS
- Muscle Ache After Blood Splash Sign Of HIV AIDS
- Neuropathy After Touching Vaginal Fluid Sign Of HIV AIDS
- Night Sweats After Insertive Anal Sex Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.